Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 305, NWS Paducah, KY

August 27, 2003Christian County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Aug 27, 2003, 4:14 PM CDT for Christian County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2003, 4:14 PM CDT (21:14 UTC)
Expired
Aug 27, 2003, 4:45 PM CDT
In force
31 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Christian County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2226 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2226 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:53 AM CDT, 13 hours 21 minutes earlier.

Area forecast discussion, Aug 27, 2:53 AM CDT, 13 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
253 AM CDT WED AUG 27 2003

MAIN FORECAST CONCERNS FOR TODAY REMAIN THE CHANCE FOR CONVECTION IN
ADDITION TO THE HEAT AND HUMIDITY. THE NEXT FORECAST CHALLENGE RESTS
WITH THE FRONTAL PASSAGE AND ASSOCIATED PRECIPITATION CHANCES LATE
WEEK.

WITH LIMITED 00Z MODEL DATA...THE MORNING FORECAST PACKAGE WILL BE
VERY SIMILAR TO THE PREVIOUS ONE...WITH ONLY VERY MINOR TWEAKS TO
TEMPERATURE AND PRECIPITATION PROBABILITY TODAY. A COMPARISON OF THE
TWO 00Z MODEL REPLACEMENTS (MM5 AND NOGAPS) INDICATED NO SIGNIFICANT
CHANGES TO THE GENERAL FORECAST SCENARIO FROM THE EARLIER ETA AND
GFS RUNS.

IN GENERAL...A COLD FRONT IS STILL EXPECTED TO DROP INTO THE
INTERSTATE 64 CORRIDOR LATER TODAY...THEN RETREAT BACK TO THE NORTH
AFTER MIDNIGHT TONIGHT. WITH MODERATE INSTABILITY AND FORECAST HIGHS
AT OR ABOVE CONVECTIVE TEMPERATURES IN THE LOWER 90S...EXPECT THE
DEVELOPMENT OF ISOLATED TO SCATTERED CONVECTION THIS AFTERNOON.
COVERAGE SHOULD BE SLIGHTLY BETTER OVER SOUTH-CENTRAL ILLINOIS AND
SOUTHWEST INDIANA IN CLOSER PROXIMITY TO THE FRONT. THE COMBINATION
OF HEAT AND HUMIDITY WILL FORCE HEAT INDICES TO NEAR OR JUST ABOVE
100 DEGREES...SO WILL MAINTAIN A HEADLINE IN THE ZONE PACKAGE.

EXPECT MAINLY DRY CONDITIONS LATER TONIGHT INTO THURSDAY NIGHT...
ALTHOUGH ISOLATED THUNDERSTORM ACTIVITY CERTAINLY CANNOT BE RULED
OUT DURING THE AFTERNOON AND EVENING HOURS ON THURSDAY. THE NEXT
STORM SYSTEM WILL TAKE ITS TIME MAKING IT PAST THE AREA LATE THIS
WEEK...BOOSTING RAIN CHANCES AS IT DOES SO. AT THIS TIME...THERE IS
STILL MUCH UNCERTAINTY AS TO HOW LONG THE SYSTEM WILL IMPACT THE
AREA. 18Z GFS...00Z NOGAPS (GFS REPLACEMENT)...AND 00Z CANADIAN ALL
SUGGEST THE FRONT WILL STALL JUST TO OUR SOUTH AS A SECONDARY WAVE
TRANSLATES EAST ALONG THE FRONT SATURDAY NIGHT AND SUNDAY. THUS...IT
IS DIFFICULT TO ARGUE AGAINST LINGERING PRECIPITATION INTO SUNDAY.
UNTIL NEW MODEL DATA BECOMES AVAILABLE...WILL BUMP UP POPS ABOUT 10
PERCENT TO SLIGHT CHANCE NORTHWEST AND CHANCE SOUTHEAST.
OTHERWISE...NO CHANGES TO THE EXTENDED ARE WARRANTED AT THIS TIME.

.PAH...NONE.

RJP
Hazardous weather outlook, Aug 27, 5:00 AM CDT, 11 hours 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-281000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA THIS AFTERNOON AND
EVENING. COVERAGE WILL VARY FROM SCATTERED ALONG THE INTERSTATE 64
CORRIDOR TO ISOLATED NEAR THE SOUTHERN BORDER OF MISSOURI AND
KENTUCKY. SEVERE THUNDERSTORMS ARE NOT EXPECTED.

IN ADDITION...TODAY WILL AGAIN BE HOT AND HUMID. AFTERNOON HEAT
INDICES ARE FORECAST TO PEAK AROUND 100 DEGREES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAT AND HUMIDITY WILL CONTINUE INTO THURSDAY...AS HEAT INDICES TOP
100 DEGREES IN MOST AREAS DURING THE AFTERNOON HOURS.

THERE WILL ALSO BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS
AS THE WEEKEND APPROACHES. MOST OF THE ACTIVITY WILL BE DURING THE
AFTERNOON AND EVENING HOURS THROUGH FRIDAY. AFTER THAT THE CHANCE OF
SHOWERS AND THUNDERSTORMS CONTINUES INTO SUNDAY.

THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL AS THE STORMS WILL
MOVE SLOWLY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE...BUT THE
PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

RJP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 6:11 PM CDTSevere Thunderstorm WarningPAHTodd49 min
Aug 27, 6:35 PM CDTSevere Thunderstorm WarningPAHDaviess40 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.